Doctors Lounge - Neurology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Headaches
Question: Fainting episodes/ migraines
|fedupwithmigraines - Tue Dec 23, 2008 1:15 pm|
I'm looking for advice on where to go next. I'm a 24 yr old female with severe migraines and the occasional fainting spell. In 2003 I started to have migraines. I had my first 'episode' then as well. During my 'episodes' this is what happens: Symptoms during the day:
-shortness of breath
(early morning while going up stairs, probably nothing)
-tiredness (throughout the day)
-headache (started to get worse in the afternoon)
-twitching (legs and arms)
-muffled hearing (all day, but got worse)
-difficulty staying awake
-weakness (all over feeling)
-difficulty understanding or comprehending
-slurred speech (slightly)
-difficulty speaking (it wouldn’t come out right)
-difficulty staying on road
(eyes wanted to shut, I could feel them rolling back in my head)
-headache (worse than before)
-severe weakness (all over)
-eyes started to roll back in head (I tried my hardest to stay awake. Cold air and
loud music wouldn’t help)
-muffled hearing (got worse)
-made it home and in bed
I slept for 3 hours before I could get up again. After I woke up I was disoriented and very moody. I kept running into walls and still couldn’t think clearly. I slept from 5p-8p and 10p-730a.
I've had about 3-4 total 'episodes', but now for the last 4 weeks I've had a headache/ migraine EVERYDAY. One day it was so bad I went to the ER and they gave me Darvaset (sp?).
I've had an EEG (it was normal, no seizures) and I've had an MRI (the neuro. saw shadowing and small viens (?), but my regular doctor said they only see that in older adults). I've also been taking Vicodin (I have to take 2 500mg to make the headache stop) since I went to the ER, which was about 2 1/2 weeks ago. I'm not sure what to think anymore, but I need an answer and something to get rid of this headache. Does anyone have any suggestions??
|Dr. Tamer Fouad - Mon Dec 29, 2008 7:28 am|
I am sorry to hear about all your suffering. I am however, glad to know that you went to the ER and that the results of your scans were all negative.
Headaches are difficult to diagnose. It is very important when one has a new headache or an increase in the symptoms of an already existing headache to get a check up.
Your symptoms are not typical for migraine which is why I think you need to be evaluated by a headache specialist. I would suggest that you look up a headache clinic in your area and pay them a visit.
Migraines are usually aggravated by physical exertion. Depression causes headaches that are worse in the morning, while tension type headaches are worse towards the end of the day. Temporal arteritis is worse towards the end of the day also but is more common in individuals older than 55 years of age.
Please keep us updated.
|fedupwithmigraines - Mon Dec 29, 2008 10:53 am|
Well, since my post, I've visited the neurologist on Dec 24th. She went over my MRI with me and told me about how with every decade a person lives they are supposed to get a white spot on their brain (I guess to indicate age). She also noticed a larger white spot on my MRI, but we determined that was when I younger and fell on my head, but she said it wasn't the cause of my headaches. She diagnosed the headaches as benign migraines. She said it isn't uncommon for my symptoms to be associated with migraines. She put me on Prednisone for 12 days and gave me Propranolol as a preventive. I still have a slight headache, but that is mainly behind my eyes and frontal portion of my head. The other strange thing that happened was that I was a week late on my period and just now started and it hurts very badly, but I'm sure that is caused by stress or something.
|Dr. Tamer Fouad - Tue Dec 30, 2008 9:10 am|
I am happy to know that you are feeling better. It's great that you have been given a diagnosis as this can be difficult when the patient presents with atypical symptoms such as yours.
All the best and Happy New Year!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.